I have had an IUD for nearly 5 years. About a year ago, I started getting my period again-- relatively light flow with a huge PMS build-up. Recently, I have been getting spotting between periods mostly the day after intercourse; lately it's just been happening every now and then, especially if I am even slightly aroused. Today, I am spotting and having steady cramps and I just got my period two weeks ago. What does this mean? Is it time to get the IUD out? What could be the causes?
Spotting before periods could be due to several causes. The commonest cause is pregnancy with impending miscarriage. Few other conditions causing spotting between periods are endometriosis, STDs, cervical, uterine or ovarian cancers and ovarian cysts. Any vaginal bleeding other than your periods should be evaluated. Consult your gynecologist for more details. You may need pregnancy test, pelvic scan and pap smear. Keep me posted.
Best wishes and take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.